Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Male Sexual Disorders
Question: Penile Dsyfunction due to diabetes
|vaznut - Mon Oct 13, 2008 3:48 pm|
My husband was diagnosed with diabetes since 1994 and he have problems with maintaining a erection for quite some time. Everytime we try to have sex , his penis barely gets hard and even when it seems to , it buckles when he enters my vagina.
He tried a penile ring which seems to keep it a little harder but still can't maintain it inside me , it just slips out and I'm not to keen on him using it since it makes his penis real red. He tried viagra once and waited for 30 mins but no reaction. My question is should he try higher dose of viagra to see it if works or is his penis completely gone because of damaged nerves . I sometimes see his penis kinda hard at times when he walks around house or when get get frisky but he's amost always afraid of failure .We are not into oral sex due to religiuos reasons so that's out.Should we give viagra another try and / or with penis ring ?
Any advice would be of help . We rarely have sex , maybe once a year and it's usaually not very satisfing since I climax without his penis in me and he doesn't get to climax at all.
|John Kenyon, CNA - Tue Oct 14, 2008 8:40 pm|
This has to be a very frustrating problem for you both. Diabetes frequently can cause this sort of problem, and it can be due to either nerve damage, impaired circulation, or a combination of both. If it is due to nerve damage Viagra and similar drugs probably will loose effectiveness over time. If, however, it is due more to impaired circulation, then Viagra might be useful. It sounds as though your husband does respond to it to some degree, just not enough to successfullly maintain an erection. I would suggest he not increase the dose on his own, unless there is a range of doseage already included in the precription instructions, but instead to discuss this with his doctor, to see if the doctor feels it is appropriate and safe to increase it and by how much. I suspect an increase might help, but since Viagra is not without its side effects and risks (including dangerous drops in blood pressure) please be certain your husband only increases the dose with medical supervision -- or at least the doctor's OK.
There is also the distinct possibility that there is something else going on, perhaps some emotional complication, which needs to be addressed. We tend to focus on the first and most obvious cause, and the fact that your husband has been told he has erectile dysfunction secondary to diabetes doesn't mean he might not also suffer (at least by now) from some performance anxiety as well. All possibilities need to be explored.
I hope this is helpful. Good luck to you both. Please follow up with us as needed.
|vaznut - Wed Oct 15, 2008 7:47 am|
Thank you for your reply.Will not go ahead with increase of Viagra without Doctors OK . I agree with you that he may have emotional issues that's aggravating the situation further . He has appointment with Doc soon and will inquire further.It's not a very easy matter for him to discuss with his primary doc since it's a woman doc. Will keep you posted. Thanks again
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.